Group photo
Author:
DWDMOTHERHEN's Photo DWDMOTHERHEN Posts: 6,889
5/9/10 8:09 P

My SparkPage
Send Private Message
Reply
Thank goodness you hung in there through that terrible experience and got a proper diagnosis!
Here's hoping that things are much better from here on in!
Jodi

My blog for women with depression is:
adarkershadeofblue.wordpress.com/
My "dealing with issues" blog is:
motherhensnest.wordpress.com/

Former Senior Moderator abd Co-moderator of the Dealing with Depression SparkTeam
I am not a medical professional or a trained counselor. Please seek professional advice about treatment options.
SLIMMERKIWI's Photo SLIMMERKIWI SparkPoints: (324,862)
Fitness Minutes: (45,078)
Posts: 31,459
5/7/10 8:56 P

Community Team Member

My SparkPage
Send Private Message
Reply
I am glad that you have finally gotten a proper diagnosis, which means you can be treated properly. Thank you for updating us. We care, and look forward to your next update :-)

Kris xx

Co-Moderator Dealing with Depression
www.sparkpeople.com/myspark/groups_i
ndividual.asp?gid=953


Team Leader Essential Tremors :-) (Benign and Familial) www.sparkpeople.com/myspark/groups_i
ndividual.asp?gid=30225


Co-Leader Crohn's Can't Stop Me
www.sparkpeople.com/myspark/groups_i
ndividual.asp?gid=17464


I am not a Dr - please check with your qualified Health Professional for a diagnosis and treatment plan


 current weight: 154.0 
213
198.25
183.5
168.75
154
MRSAFRANK's Photo MRSAFRANK Posts: 55
5/7/10 12:51 P

My SparkPage
Send Private Message
Reply
Well, I will keep this short, but after two trips to the ER and meeting with a new psychiatrist I was diagnosed with bi-polar NOS (not otherwise specified) also know as "soft bi polar", PTSD
(from my 6 year long abusive relationship) and Borderline Personality Disorder. THIS is why the anti-depressants did not work long term, I was reading a very helpful book called "Why am I still depressed?" written by Dr. Jim Phelps a psychiatrist here in Oregon. I highly recommend it to anyone who is suffering depression despite several meds and therapy, it could be more than just depression.... I learned that I had nearly every symptom of this type of bi-polar and I did not know the symptoms of PTSD and did not realize I have been suffering with it for years.

I made it to day 18 w/o Effexor but got so suicidal and raged out that I went back to the Lexapro and now after my "break down" I am on Lamictal too and I am happy to report that I am nearly stable after 4 weeks on the new med. I have been to hell and back this last 2-3 months but God held my hand the whole way I could not have done it without Him.

Thank you for all the support! I will keep updating.


Amanda



 current weight: 173.0 
184
179.25
174.5
169.75
165
JIM1MICHAEL2's Photo JIM1MICHAEL2 Posts: 3,142
3/28/10 10:45 A

My SparkPage
Send Private Message
Reply
Amanda, yes, get in touch with your doctor immediately. Because of MY mistake, I ran out of one of my anxiety meds over a long holiday weekend. I went through the sweats, nightmares, hallucinations, shakes, everything consistent with withdrawal. I'm ashamed to say I've done this twice.

We all must be weaned off any antidepressant or anxiety medication. This is not a cold turkey situation. My pharmacist is great about reminding me of this. I've taken both Effexor XR and I'm on Wellbutrin with now. They both worked but, for me, my meds stop working for my fibro after a couple years and I have to change. But I never just stop.

Abilify is finally working PLUS answering my SPark emails that you'll soon receive, I think, has boosted my spirts so that when I saw my doctor on Friday, she was very pleased that I was doing so much better. You CAN overcome what's getting you down. Keep in touch with the team. margi. emoticon

_______________________
margi
Michael's Mom
12/6/72 - 2/23/73

"See, I am sending an angel ahead of you to guard you along the way . . .
- Exodus 25:30

The guardian angels of life sometimes fly so high as to be beyond our sight, but they are always looking down upon us.
- Jean Paul Richter
_____________________



 current weight: 209.2 
209.2
199.4
189.6
179.8
170
SOCCERFAN55's Photo SOCCERFAN55 Posts: 619
3/28/10 9:17 A

My SparkPage
Send Private Message
Reply
Amanda, I agree with the others, it is really important for you to get in touch with your Dr. Usually when you take a "medicine holiday" you are weaned off slowly, giving your body less of a chance of crashing as I call it. Call the office today and ask if you can atleast speak with him/her to let them know how you feel. Please keep posting. Good Luck.

 current weight: 169.2 
171
162.5
154
145.5
137
LINDABEAR3's Photo LINDABEAR3 Posts: 1,901
3/28/10 9:13 A

My SparkPage
Send Private Message
Reply
My prayers are with you and you are not alone. LInda

Blessed are the cracked, For they let in the light

Don't take life too seriously, No one gets out alive

I used to have a handle on life, But it broke

God must love stupid people, he made so many
Maxine


 current weight: 189.0 
249
224.25
199.5
174.75
150
SLIMMERKIWI's Photo SLIMMERKIWI SparkPoints: (324,862)
Fitness Minutes: (45,078)
Posts: 31,459
3/28/10 1:23 A

Community Team Member

My SparkPage
Send Private Message
Reply
Amanda - Please go to your Dr ASAP! Is the Dr a Psychiatrist or a Family Dr? A P.Dr has a better understanding of what drugs usually work best, and in combinations.

May I ask how the Effexor was for you? Was it working well or unsatisfactory?

The reason why I ask is because some people have problems coming off ANY med - and some don't! If it was working well, I would be inclined to discuss with your Dr about going back on it. A lot of the time people come off it far too quickly - even with the Dr's advice and supervision. I am one who needs to come off by MUCH SMALLER INCREMENTS and stretched over a MUCH LONGER TIME FRAME, staying on a particular dose for some months before I can reduce further. I can't speak for Effexor on a personal level because I have never taken it - remember what may have dire consequences with some, may be a saviour for others.

Check in with us and let us know how things are going.

Take care,
Kris

Edited by: SLIMMERKIWI at: 3/28/2010 (01:25)
Co-Moderator Dealing with Depression
www.sparkpeople.com/myspark/groups_i
ndividual.asp?gid=953


Team Leader Essential Tremors :-) (Benign and Familial) www.sparkpeople.com/myspark/groups_i
ndividual.asp?gid=30225


Co-Leader Crohn's Can't Stop Me
www.sparkpeople.com/myspark/groups_i
ndividual.asp?gid=17464


I am not a Dr - please check with your qualified Health Professional for a diagnosis and treatment plan


 current weight: 154.0 
213
198.25
183.5
168.75
154
VXWALL1942's Photo VXWALL1942 SparkPoints: (0)
Fitness Minutes: (8,232)
Posts: 27,137
3/28/10 12:50 A

My SparkPage
Send Private Message
Reply
You need to see your dr ASAP. I believe your withdrawal symptoms should have resolved better by now. Call Monday a.m. and get a 'same day' appointment if at all possible. Tell them what you have told us; this is an 'emergency' and requires you see the dr immediately. Let us know how you do.

As for the insurance, being eligible for an alternative coverage depends on your current situation. Not knowing your job status and other pertinent data it is not possible to make a recommendation.

emoticon

Edited by: VXWALL1942 at: 3/28/2010 (00:52)
vicki

Co-moderator
Dealing With Depression


Team Leader
Living with Neuropathy

Co-moderator
SP Class of May 1-7, 2011

Some mistakes are too much fun to make only once. -Anonymous

If life is a bowl of cherries, what am I doing here in the pits? -Erma Bombeck


 Pounds lost: 22.0 
0
10.25
20.5
30.75
41
CAROLJEAN64's Photo CAROLJEAN64 Posts: 13,395
3/28/10 12:35 A

My SparkPage
Send Private Message
Reply
Call your doctor immediately and get in for a visit before 4/1. If you need different meds get them before 4/1. Can you use COBRA for a while?


Lost 65 lbs and maintained since 2006.


 current weight: 19.4  over
20
10
0
-10
-20
MRSAFRANK's Photo MRSAFRANK Posts: 55
3/28/10 12:26 A

My SparkPage
Send Private Message
Reply

I've been "away" from Spark for awhile, mostly because I was not making good choices and my depression is getting the best of me.

I started Effexor 2/3/10, this was after a 6 week trial on Wellbutrin in which my depression seemed cured, but I was too hostile and angry to live with.

After a kind person here on Spark warned me of the difficulties of coming off Effexor I was worried so I did some research. I came up with literally a thousand posts from all over the world from people who have taken Efexor and had horrific withdrawal. Well after that I told my Dr. to take me off, and in fact, take me off it all for awhile. A drug "holiday" they call it.


It has now been 16 days since I took my last dose and I am experiencing pretty severe symptoms, terrible night sweats, nausea, irritability, extreme mood swings, a few episodes that felt almost manic, I've been getting upset over stupid trivial things, to the point of tears. Crying ALL DAY LONG.

Please tell me this will end....has anyone else been there? Should I just try to wait it out? Should I just go back on something else? To make matters much worse as of 4/1 I have no health insurance and no real way to get insurance.


Amanda



 current weight: 173.0 
184
179.25
174.5
169.75
165
Page: 1 of (1)  

Report Innappropriate Post

Other Dealing with Depression Problem Solving Posts

Topics:
Last Post:
11/22/2019 5:47:50 PM
2/5/2019 11:24:58 AM
11/3/2019 10:45:20 PM
6/9/2019 12:37:10 PM
6/12/2019 8:53:58 AM



Thread URL: https://sparkrecipes.sparkpeople.com/myspark/team_messageboard_thread.asp?board=6887x953x33016571

Review our Community Guidelines